Just started on meds


#1

Hello,

I just started on medication to help with my ADHD, extended release Methylphenidate, anyone else have experience with these meds? I took them Tuesday, took Wednesday off because i did not have anything going on, and have taken them today. I have read many people experience side affects, So far i have not, do people usually experience the side affect the days they take the meds or the days they don’t? I did have a headache yesterday even though I did not take the meds. Not sure if it is related or not.


#2

Hey @vandersomething,

I am located in Germany and have been on my meds about 2 months.
We started out with 5 - 5 - 0, which gave me an idea of what it does for my brain (fog is much clearer). I wouldn’t worry about the headache, unless it returns (I am not a doctor though!! :sweat_smile:)

I’ve been told it’s important to go slow an steady, with the meds and the adjusting.

Another thing you might consider is looking into some dishes/meals throughout the day, which your brain might want with it’s new focus-power :brain::point_right::muscle:

Maybe some other brains can jump in here with some good ideas for brain-power-food.
(For me it’s moslty little things I can snack on, or smth lika a PBJ…^^)

Cheers


#3

Thank you. that makes me feel better.


#4

I’m on my 13th day on taking Methylphenidate (extended release). The first day I cried of relief, the next few days I experienced hot flashes in my head and part of my face, those went away though after a couple of days. I experienced a very slight pressure that didn’t was even close to a headache, the best thing to help me stop it is exercise. Movement and drinking water helps to better enhance the positive effects of the drug while reducing the few side effects it can cause. Also beware of the blood pressure as this tends to slightly increase the blood pressure. Hope it works as well as it is working for me.


#5

My experience with my treatment is I do 5mg 3/day for full coverage in a day. There’s a 20min ramp up time and there is a 20 min crash after 4.5 hours if I don’t take the next one. It’s all short duration, on the short release ones. I had a handful of headaches when I first started and took a day off iirc.

I did discover that if I had exercise before a crash, it eliminated it.


#6

Hi, I am also on the same meds as you, and all not experiencing any severe side effects. The only thing I notice is that I’m not as hungry as usual, and if I take it to late in the day (cause mine is all day show release meds) I cannot sleep until very late at night. :frowning: Also, break days are good days! It’s like taking the parrot out of the cage and letting it fly around for a while. It’s so nice to stop taking it at the weekend. This is not because I dislike the meds. God no, I love them, and they have saved my grades, the reason its a big relief is because I get to be myself, and I also don’t have the pressure of being perfect at school weighing me down. :wink:


#7

I think the one day was a fluke, I have not been expeeriencing any real side affects. I am a little shocked at how much more work I get done, really stay on task a lot more. So far, So good. :grin: